MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROV THICK TAPER SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROV THICK TAPER SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that when flushed triple lumen picc leaking at insertion site.Subcutaneously ruptured in one of the lumens at the 3cm mark.Catheter removed, and patient was discharged home the next day.A piv was placed prior to discharge.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed and was determined to be use-related.One 5 fr t/l powerpicc solo was returned for evaluation.An initial visual observation of the returned catheter revealed blood use residues throughout the returned sample.A longitudinal split was observed at the 3 cm depth marker.The catheter appeared to have light kink impressions at the 3 cm depth marker.The split appeared to be longer on the outside of the catheter body than the inside of the catheter body.An examination of the catheter structure revealed no potential damage/defect related to the manufacture of the product.The split features were consistent with damaged caused by sharp kinking of the catheter shaft.The damage location suggests that catheter securement, access and maintenance techniques may have contributed to this failure.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
Additional information: it was reported the rupture did not result in a complete break.

Brand Name
POWERPICC PROV THICK TAPER SOLO2, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21590629
Report Number3006260740-2025-01447
Device Sequence Number8925213
Product Code LJS
UDI-Device Identifier00801741154911
UDI-Public(01)00801741154911(11)240709(17)251031(10)REJS2537
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue NumberS1395108D2
Device Lot NumberREJS2537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown